From Our 2010 Archives
RA Drug Methotrexate Is Recalled
Latest Arthritis News
Glass Flakes in Injectable Rheumatoid Arthritis Drug Spur Recall
By Daniel J. DeNoon
Reviewed by Laura J. Martin, MD
The glass flakes "are the result of delamination of the glass used to manufacture the vials" of two dosages of the drug, the FDA says in a news release.
"There is the potential to develop adverse reactions in areas where the particles lodge," the FDA says. "Injection of drug from the affected lots could lead to serious adverse events, resulting in disability and death. Additionally, neurologic damage could result from intrathecal [spinal] administration."
There have been no reports of adverse events to date.
Customers and patients should immediately discontinue use of this product and patients should contact their doctor or health care provider if they experience any problem that might be related to the use of this product.
Adverse events related to the use of Sandoz methotrexate product should be reported to Sandoz at 800-525-8747 or to the FDA's MedWatch Adverse Event Reporting Program.
The recall applies to all 50 mg/2 mL and 250 mg/10 mL vials of the drugs:
Product : Methotrexate Injection, USP, 50 mg/2 mL
SOURCE: News release, FDA.